Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 171, NWS Tulsa, OK

June 16, 2013LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2013, 2:41 PM CDT for LeFlore County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2013, 2:41 PM CDT (19:41 UTC)
Expired
Jun 16, 2013, 3:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1341 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:51 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 16, 12:51 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN JUN 16 2013

.DISCUSSION...

THE 18Z TAF DISCUSSION CAN BE FOUND BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SOME POPCORN AFTERNOON STORMS ARE POSSIBLE...BUT IMPOSSIBLE TO
GIVE TIME OF WHEN AND IF ANY OF THE TERMINALS WILL BE AFFECTED.
VCTS MENTION WILL BE CARRIED THRU THE END OF THE DAY. THERE WILL
BE A LULL IN THE ACTIVITY UNTIL AFT 06Z...LASTING UNTIL ABOUT 15Z
ON MONDAY MORNING. ONE OR MORE TSTORM COMPLEXES ARE FORECAST TO
TRACK SOUTHEAST INTO THE REGION TONIGHT. TEMPO GROUPS HAVE BEEN
INCLUDED AT ALL SITES WITH THE BEST GUESS ON TIMING.

LACY

&&

.PREV DISCUSSION... /ISSUED 950 AM CDT SUN JUN 16 2013/

DISCUSSION...

MID LEVEL TROUGH AXIS IS MOVING ACROSS THE REGION THIS MORNING.
HIGH BASED SHOWER AND THUNDERSTORM ACTIVITY PERSISTS ON THE EAST
SIDE OF THE TROUGH AXIS...WHERE SOME DECENT RAINS HAVE FALLEN IN
SOME SPOTS /1.69" AT FSM/. I HAVE ADJUSTED POPS DOWN TO THE WEST
OF THE AXIS FOR THE REST OF THE MORNING. THERE COULD BE A LULL IN
THE ACTIVITY BETWEEN NOW AND TONIGHTS EXPECTED MCS ACTIVITY AND AN
ADJUSTMENT TO AFTERNOON POPS MAY BE NECESSARY. THE ONE FLY IN THE
OINTMENT WILL BE A REMNANT MCV OVER KS FROM LAST NIGHTS
CONVECTION. HOWEVER...THERE IS NOT MUCH EVIDENCE ON SATELLITE OR
RADAR OF THIS FEATURE ANY LONGER...SO IT REMAINS TO BE SEEN
WHETHER THERE WILL BE AN IMPACT ON AFTERNOON CONVECTIVE CHANCES
OVER NE OK AND/OR NW AR DOWNSTREAM.

LACY

PREV DISCUSSION... /ISSUED 616 AM CDT SUN JUN 16 2013/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAIN CHALLENGE WITH THE TAFS TODAY IS TIMING THUNDERSTORMS
AT AREA TAF SITES. HAVE GONE WITH A VCTS APPROACH UNTIL
THIS EVENING WHEN AN MCS IS EXPECTED TO MOVE INTO THE AREA.
HAVE GONE WITH TEMPOS AND PREVAILING AFTER 06Z. OTHERWISE...
VFR CONDITIONS ARE GENERALLY EXPECTED EXCEPT IN THE STRONGER
THUNDERSTORMS.

PREV DISCUSSION... /ISSUED 303 AM CDT SUN JUN 16 2013/

DISCUSSION...
A FEW LINGERING SHOWERS CONTINUE THIS MORNING ACROSS FAR SOUTHEAST
OKLAHOMA/NORTHWEST ARKANSAS WITH TAIL END OF DEPARTING UPPER
TROUGH. SCATTERED SHOWERS/THUNDERSTORMS WILL REMAIN POSSIBLE TODAY
WITH MODEST SURFACE HEATING/LIMITED CAP...HOWEVER BETTER THUNDERSTORM
CHANCES WILL LIKELY OCCUR TONIGHT INTO MONDAY MORNING. CONVECTIVE
COMPLEX IS EXPECTED TO DEVELOP OVER THE HIGH PLAINS THIS EVENING
PUSHING SOUTHEAST INTO NORTHEAST OKLAHOMA TONIGHT AND ACROSS THE
REMAINDER OF THE AREA MONDAY MORNING. MODERATE INSTABILITY/SHEAR
SUGGEST THUNDERSTORM LINE COULD BE STRONG TO SEVERE AS ACTIVITY
PUSHES INTO THE AREA AFTER MIDNIGHT WITH THE THREAT FOR DAMAGING
WINDS AND TO A LESSER EXTENT LARGE HAIL. ALSO...ANY STORMS THAT
TRAIN OVER THE SAME AREAS WOULD HAVE THE POTENTIAL FOR LOCALIZED
FLOODING GIVEN THE HIGH RAIN RATES EXPECTED.

THUNDERSTORM COMPLEX SHOULD SLOWLY DECAY MONDAY MORNING WITH
OUTFLOW BOUNDARY LIKELY STALLING NEAR THE RED RIVER MONDAY AFTERNOON.
THIS COULD SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT
MONDAY AFTERNOON/EVENING. SOME OF THE OPERATIONAL MODELS ALSO HINTING
AT ADDITIONAL MCS DEVELOPMENT MONDAY NIGHT INTO TUESDAY ALTHOUGH
CONFIDENCE IS NOT AS HIGH. PRECIPITATION CHANCES WILL LIKELY
CONTINUE WEDNESDAY AS BOUNDARY LIFTS NORTH. UPPER RIDGE WILL BEGIN
TO BUILD INTO THE SOUTHERN PLAINS BY LATE WEEK WITH HOT/MUGGY
CONDITIONS LIKELY RETURNING INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  84  68  85 /  80  80  30  30
FSM   71  86  68  86 /  40  80  50  40
MLC   71  87  68  85 /  50  70  50  40
BVO   68  83  64  85 /  80  80  20  20
FYV   66  80  63  83 /  40  90  40  30
BYV   66  80  63  83 /  40  90  30  30
MKO   70  84  67  85 /  60  80  40  40
MIO   68  83  64  85 /  80  80  20  30
F10   71  85  68  84 /  70  80  40  40
HHW   72  89  70  88 /  40  60  50  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, Jun 16, 1:22 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT SUN JUN 16 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 PM CDT SUN JUN 16 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...

ISOLATED TO WIDELY SCATTERED AFTERNOON POPCORN THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON GIVEN THE HEAT AND HUMIDITY IN PLACE. AN
ISOLATED SEVERE WIND GUST IS POSSIBLE WITH THIS ACTIVITY...ALONG
WITH DANGEROUS LIGHTNING.

THE GREATER SEVERE POTENTIAL WILL BE ACROSS NORTHEAST OKLAHOMA
AFTER MIDNIGHT TONIGHT. ONE OR MORE THUNDERSTORM COMPLEXES ARE
EXPECTED TO ORGANIZE AND MOVE INTO THE AREA FROM THE NORTHWEST.
DAMAGING WINDS WILL BE THE PRIMARY HAZARD...ALONG WITH SOME
MARGINALLY SEVERE HAIL IN THE STRONGER CORES.

GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE FOR
STORMS TO WORK WITH...HEAVY RAINFALL RATES WILL BE THE RESULT. IF
STORMS END UP TRAINING OVER THE SAME AREAS...SEVERAL INCHES OF
RAINFALL COULD FALL IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A LARGE COMPLEX OF THUNDERSTORMS WILL LIKELY BE ONGOING IN THE
MORNING. AN OUTFLOW REINFORCED EAST-WEST ORIENTED FRONTAL
BOUNDARY WILL LIKELY BE LAID OUT OVER OKLAHOMA AND ARKANSAS ON
MONDAY AFTERNOON. ALONG AND SOUTH OF THE BOUNDARY...THE ATMOSPHERE
WILL BE VERY UNSTABLE...AND COMBINE THIS WITH INCREASING
NORTHWESTRLY DEEP LAYER SHEAR...THE POTENTIAL FOR SEVERE STORMS
INCREASES. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS. IF A DISCRETE SUPERCELL CAN DEVELOP...THEN AN ISOLATED
TORNADO IS POSSIBLE AS WELL.

THE STALLED FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR
THUNDERSTORM ACTIVITY THROUGH WEDNESDAY.

RIDGING WILL BUILD OVER THE REGION ALOFT...AND THIS WILL PUT AN
END TO THUNDERSTORM CHANCES FOR THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 16, 1:26 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     12 W PAWNEE             36.34N 97.02W
06/16/2013                   PAWNEE             OK   LAW ENFORCEMENT

            SEMI BLOWN OVER INTO THE MEDIAN ON HIGHWAY 412 NEAR MILE
            MARKER 17. TIME ESTIMATED BY RADAR.

&&

AEJ
Local storm report, Jun 16, 1:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     WEBB CITY               36.81N 96.71W
06/15/2013                   OSAGE              OK   TRAINED SPOTTER

            4 TO 5 INCH TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.

&&

AEJ
Special weather statement, Jun 16, 2:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SUN JUN 16 2013

ARZ029-OKZ076-162000-
LE FLORE OK-SEBASTIAN AR-
227 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     SOUTHERN SEBASTIAN

IN SOUTHEAST OKLAHOMA
     NORTHERN LE FLORE

AT 227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CAMERON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...SHADY POINT...CAMERON...
MILTON...PANAMA...BOKOSHE...ROCK ISLAND...LIBERTY...CROSSROADS...
MILLTOWN...PATTERSON...HARTFORD...HACKETT...ARKOLA...HUNTINGTON...
MIDLAND...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...JENSON AND
MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3513 9404 3514 9413 3510 9413 3510 9414
      3507 9423 3497 9422 3496 9424 3500 9488
      3520 9488 3519 9402 3514 9403
TIME...MOT...LOC 1927Z 278DEG 9KT 3510 9448

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:12 PM CDTSpecial Weather StatementTSAAdair33 min
Jun 16, 2:55 PM CDTSpecial Weather StatementTSAOsage50 min
Jun 16, 3:04 PM CDTSevere Thunderstorm WarningTSAOsage26 min
Jun 16, 3:08 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Jun 16, 3:16 PM CDTSpecial Weather StatementTSALeFlore44 min
Jun 16, 3:38 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Jun 16, 3:44 PM CDTAreal Flood AdvisoryTSAOsage2 hr
Jun 16, 3:55 PM CDTSpecial Weather StatementTSAOsage35 min
Jun 16, 4:05 PM CDTSpecial Weather StatementTSALeFlore40 min
Jun 16, 4:24 PM CDTSpecial Weather StatementTSATulsa51 min
Jun 16, 4:33 PM CDTSpecial Weather StatementTSALeFlore42 min
Jun 16, 4:37 PM CDTSpecial Weather StatementTSAOsage23 min
Jun 16, 4:39 PM CDTSpecial Weather StatementTSAHaskell36 min
Jun 16, 4:50 PM CDTSpecial Weather StatementTSATulsa40 min
Jun 16, 4:59 PM CDTSpecial Weather StatementTSACreek31 min
Jun 16, 5:01 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner59 min
Jun 16, 5:15 PM CDTSpecial Weather StatementTSATulsa45 min
Jun 16, 5:25 PM CDTSpecial Weather StatementTSALatimer, LeFlore35 min
Jun 16, 5:28 PM CDTSpecial Weather StatementTSAWagoner32 min
Jun 16, 5:42 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner63 min
Jun 16, 5:43 PM CDTSevere Thunderstorm WarningTSALeFlore47 min
Jun 16, 5:50 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner115 min
Jun 16, 5:54 PM CDTSpecial Weather StatementTSAMuskogee51 min
Jun 16, 6:07 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee53 min
Jun 16, 6:24 PM CDTSpecial Weather StatementTSALeFlore36 min
Jun 16, 6:29 PM CDTAreal Flood AdvisoryTSALeFlore2 hr
Jun 16, 6:35 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Sequoyah55 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg49 min
Jun 15, 7:26 PM CDTSpecial Weather StatementTSABenton34 min
Jun 16, 2:27 PM CDTSpecial Weather StatementTSASebastian33 min
Jun 16, 4:17 PM CDTSpecial Weather StatementTSASebastian28 min
Jun 16, 4:43 PM CDTSpecial Weather StatementTSAFranklin47 min
Jun 16, 5:06 PM CDTSpecial Weather StatementTSACrawford24 min
Jun 16, 5:20 PM CDTSevere Thunderstorm WarningTSACrawford40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.